Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The Noetherian property in some quadratic algebras


Author: Xenia H. Kramer
Journal: Trans. Amer. Math. Soc. 352 (2000), 4295-4323
MSC (2000): Primary 16P40; Secondary 16S15, 16S37
Published electronically: May 23, 2000
MathSciNet review: 1665334
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a new class of noncommutative rings called pseudopolynomial rings and give sufficient conditions for such a ring to be Noetherian. Pseudopolynomial rings are standard finitely presented algebras over a field with some additional restrictions on their defining relations--namely that the polynomials in a Gröbner basis for the ideal of relations must be homogeneous of degree 2--and on the Ufnarovskii graph $\Gamma (A)$. The class of pseudopolynomial rings properly includes the generalized skew polynomial rings introduced by M. Artin and W. Schelter. We use the graph $\Gamma (A)$ to define a weaker notion of almost commutative, which we call almost commutative on cycles. We show as our main result that a pseudopolynomial ring which is almost commutative on cycles is Noetherian. A counterexample shows that a Noetherian pseudopolynomial ring need not be almost commutative on cycles.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 16P40, 16S15, 16S37

Retrieve articles in all journals with MSC (2000): 16P40, 16S15, 16S37


Additional Information

Xenia H. Kramer
Affiliation: Department of Mathematical Sciences, New Mexico State University, Las Cruces, New Mexico 88003
Address at time of publication: Department of Mathematics and Computer Science, Dickinson College, Carlisle, Pennsylvania 17013
Email: xkramer@member.ams.org

DOI: http://dx.doi.org/10.1090/S0002-9947-00-02493-4
PII: S 0002-9947(00)02493-4
Keywords: Noncommutative Noetherian ring, standard finitely presented algebra, noncommutative Gr\"{o}bner basis, quadratic algebra
Received by editor(s): October 8, 1997
Published electronically: May 23, 2000
Additional Notes: This paper was written as partial fulfillment of the requirements for the Ph.D. degree at New Mexico State University under the direction of R. Laubenbacher, who has the author’s warmest gratitude.
Article copyright: © Copyright 2000 American Mathematical Society